# SDR DHL98741004

- Difficulty date: August 20, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N741DH
- Make and model: Boeing 727-2Q9
- Aircraft serial: 21931
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 380678111
- Condition: Malfunctioned
- Location: Apu Compt
- Stage of operation: CL
- Nature of condition: J, B
- Precautionary procedure: A, F

## Discrepancy

DEPARTED SMF WITH 13TH STAGE MOD VALVE DMI TO OPEN POSITION, NR 1 BLEED OFF, LEFT PACK OFF.  WHEN LEFT PACK TURNED ON IN FLIGHT, NOTICED A STRONG ODOR IN COCKPIT.  THE ODOR INCREASED AS WE TURNED BACK  FOR LANDING.  RECEIVED APU FIRE INDICATION, PULLED HANDLE AND DISCHARGED FIRE BOTTLE.  PUT ON EXTERNAL AIR ON AIRCRAFT, APPLIED BOTH PACKS AND 100 AMP LOAD. GROUND RAN  ALL ENGINES AND PACKS WITH 100 AMP LOAD, OPS CHECK NORMAL.  INSPECTED WHEEL WELL AREA FOR EVIDENCE OF FIRE, SMOKE AND ELECTICAL DAMAGE, NONE NOTED .
